Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 182, NWS Des Moines, IA

August 9, 2009Jasper County, Marshall County, Polk County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 9, 2009, 5:53 PM CDT for Jasper County, Marshall County, Polk County, Iowa. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 5:53 PM CDT (22:53 UTC)
Expired
Aug 9, 2009, 6:45 PM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Jasper County, IA, Marshall County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:05 PM CDTTSTM WND GST 70Prairie City, IA
Aug 9, 6:30 PM CDTTSTM WND DMGBaxter, IATWO 18 INCH DIAMETER TREES AND ONE 30 INCH DIAMETER TREE BLOWN DOWN. 1.25 INCHES OF RAIN IN ONE HOUR.
Aug 9, 6:30 PM CDTTSTM WND GST 58Baxter, IAINSTRUMENT AT BAXTER MEASURED WIND GUST TO 50 KT OR 58 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 3:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 092253
SVRDMX
IAC099-127-153-092345-
/O.NEW.KDMX.SV.W.0182.090809T2253Z-090809T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
553 PM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN CENTRAL IOWA...
  SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
  EASTERN POLK COUNTY IN CENTRAL IOWA...

* UNTIL 645 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF VALERIA
  TO 8 MILES SOUTHWEST OF VALERIA TO 12 MILES SOUTHWEST OF PRAIRIE
  CITY...AND WERE MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VALERIA AND PRAIRIE CITY BY 600 PM CDT...
  PRAIRIE CITY...MINGO AND COLFAX BY 605 PM CDT...
  MONROE BY 610 PM CDT...
  NEWTON AIRPORT...REASNOR...NEWTON AND LAMBS GROVE BY 615 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 179.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
POLK COUNTY WITH TREE DAMAGE AND WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU ARE IN DANGER IN THE PATH OF THIS STORM GO TO A BASEMENT OR
SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE
HOMES...AND SEEK SHELTER IN A STURDY BUILDING. WIDESPREAD DESTRUCTIVE
WINDS CAN PRODUCE DAMAGE SIMILAR TO A TORNADO.

&&

LAT...LON 4151 9330 4151 9334 4160 9336 4175 9336
      4174 9347 4184 9352 4187 9332 4186 9324
      4188 9323 4195 9278 4152 9277
TIME...MOT...LOC 2253Z 262DEG 45KT 4180 9350 4162 9338
          4150 9342

$$

SMALL
3 follow-up statements
000 
WWUS53 KDMX 092310
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT SUN AUG 9 2009

IAC099-127-153-092345-
/O.CON.KDMX.SV.W.0182.000000T0000Z-090809T2345Z/
MARSHALL IA-JASPER IA-POLK IA-
610 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN POLK...JASPER AND SOUTHERN MARSHALL COUNTIES...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MINGO TO MINGO TO MONROE...MOVING
EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONROE BY 615 PM CDT...
  NEWTON...LAMBS GROVE AND BAXTER BY 620 PM CDT...
  NEWTON AIRPORT AND REASNOR BY 625 PM CDT...
  SULLY AND KELLOGG BY 635 PM CDT...
  OAKLAND ACRES...LYNNVILLE AND LAUREL BY 640 PM CDT...
  GILMAN AND FERGUSON BY 645 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 179.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
POLK COUNTY. AT 603 PM...A WIND GUST OF 66 MPH WAS MEASURED WITH 
THIS STORM.  THIS IS AN EXTREMELY DANGEROUS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4151 9330 4151 9334 4160 9336 4175 9336
      4174 9347 4184 9352 4187 9332 4186 9324
      4188 9323 4195 9278 4152 9277
TIME...MOT...LOC 2309Z 251DEG 34KT 4181 9338 4176 9321
          4152 9318

$$

SMALL
000 
WWUS53 KDMX 092321
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT SUN AUG 9 2009

IAC099-127-153-092345-
/O.CON.KDMX.SV.W.0182.000000T0000Z-090809T2345Z/
MARSHALL IA-JASPER IA-POLK IA-
621 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN POLK...JASPER AND SOUTHERN MARSHALL COUNTIES...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BAXTER TO NEWTON TO REASNOR...MOVING EAST
AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SULLY AND KELLOGG BY 630 PM CDT...
  OAKLAND ACRES AND LYNNVILLE BY 635 PM CDT...
  LAUREL BY 640 PM CDT...
  GILMAN AND FERGUSON BY 645 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 179.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
POLK COUNTY.  THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO 
LIKE DAMAGE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4151 9330 4151 9334 4160 9336 4175 9336
      4174 9347 4184 9352 4187 9332 4186 9324
      4188 9323 4195 9278 4152 9277
TIME...MOT...LOC 2321Z 263DEG 36KT 4187 9318 4178 9302
          4152 9298

$$

SMALL
000 
WWUS53 KDMX 092345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT SUN AUG 9 2009

IAC099-127-153-092355-
/O.EXP.KDMX.SV.W.0182.000000T0000Z-090809T2345Z/
MARSHALL IA-JASPER IA-POLK IA-
645 PM CDT SUN AUG 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK...JASPER AND
SOUTHERN MARSHALL COUNTIES EXPIRES AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM.

LAT...LON 4151 9330 4151 9334 4160 9336 4175 9336
      4174 9347 4184 9352 4187 9332 4186 9324
      4188 9323 4195 9278 4152 9277
TIME...MOT...LOC 2321Z 263DEG 36KT 4175 9316 4166 9300
          4140 9298

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:24 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 9, 3:24 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
324 PM CDT SUN AUG 9 2009

.DISCUSSION...
FOCUS OF SEVEN DAY FORECAST IS ON CONVECITVE POTENTIAL REST OF TODAY
AND TONIGHT. IN WAKE OF MORNING SEVERE STORMS GOOD INSTABILITY
REMAINS ACROSS SOUTHERN HALF OR TWO THIRDS OF CWA WITH NEBULOUS
SURFACE FRONT/OUTFLOW BOUNDARY DRAPED NW-SE ACROSS CENTRAL IOWA.
DISORGANIZED STORMS CONTINUE TO FIRE UP WITHN BROAD PSEUDO-FRONTAL
ZONE. SECONDARY MID-LEVEL IMPULSE ASSOCIATED WITH BROAD TROUGH OVER
KS/NE APPROACHING AND SHOULD INITIATE STRONGER CONVECTION LATE THIS
AFTERNOON INTO TONIGHT...WITH THE ENVIRONMENT CONTINUING TO SUPPORT
ADDITIONAL SEVERE WEATHER. HAVE INCLUDED NUMEROUS TS AND SEVERE
WORDING ACROSS ABOUT SOUTHERN HALF/TWO THIRDS OF AREA TONIGHT. IN
ADDITION TO LARGE HAIL/HIGH WIND THREAT...THERE IS THE POTENTIAL FOR
TRAINING STORMS WITH STEERING FLOW TAKING THEM NORTHEAST THIS
EVENING ALONG THE FRONTAL ZONE...RESULTING IN LOCALLY HEAVY RAIN. IN
MOST OF OUR AREA FFG VALUES ARE QUITE HIGH AFTER A DRY MONTH OR
SO...HOWEVER THE SEVERE THUNDERSTORM THAT STRUCK NORTHEASTERN IOWA
THIS MORNING DROPPED A VERY QUICK INCH OR TWO OF RAIN ALONG THE
TRACK FROM EASTERN HARDIN THROUGH BLACK HAWK COUNTY. IN LIGHT OF
THESE FACTORS HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR FIVE
COUNTIES AROUND THIS SWATH...TO RUN THROUGH 12Z TOMORROW MORNING.

FROM MONDAY THROUGH SATURDAY THE FORECAST REMAINS QUIET. KEPT A FEW
SLIGHT POPS MONDAY/MONDAY NIGHT WITH A SECONDARY SHORTWAVE MOVING
OVERHEAD IN THE MID-LEVEL FLOW...HOWEVER MOISTURE WILL BE VERY
LIMITED PRECLUDING ANY HIGHER POPS. HIGH PRESSURE WILL DOMINATE
TUESDAY THROUGH THURSDAY PRODUCING DRY...MILD...AND PLEASANT
WEATHER. TOWARD THE WEEKEND LONG-RANGE MODELS CONTINUE TO INDICATE A
MID-LEVEL TROUGH AND SURFACE FRONT TRAVERSING THE AREA. DISAGREEMENT
ON TIMING AND EVOLUTION OF THIS SYSTEM BETWEEN THE MODELS
PERSISTS...HOWEVER IT IS BEGINNING TO APPEAR A BIT MORE LIKELY THAT
A FRONT WILL APPROACH ON SUNDAY OR SUNDAY NIGHT SO HAVE UPPED THE
POPS A BIT TO LOW CHANCE CATEGORY AT THE END OF THE FORECAST PERIOD.

&&

.AVIATION...09/18Z
ELEVATED CONVECTION STILL DEVELOPING BEHIND COLD FRONTAL BOUNDARY
ACROSS STATE. POST-FRONTAL TAF SITES ARE OCCASIONALLY MVFR. CIGS ARE
TRENDING TO VFR THROUGHOUT THE DAY EXCEPT NEAR TS. AS THE FRONTAL
BOUNDARY MOVES SOUTHEAST TONIGHT...SITES SHOULD SEE SOME CLEARING
AND THERE WILL BE A POTENTIAL FOR RADIATIONAL FOG DEVELOPMENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MONDAY
MORNING FOR BACLK HAWK-BREMER-GRUNDY-HARDIN-TAMA.

&&

SHORT TERM/LONG TERM...LEE
AVIATION...HINSBERGER
Hazardous weather outlook, Aug 9, 5:14 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT SUN AUG 9 2009

IAZ037>039-050-101200-
HARDIN-GRUNDY-BLACK HAWK-TAMA-
514 PM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING AS THEY
TRACK TOWARD THE NORTHEAST. SOME STORMS WILL BE SEVERE. LARGE HAIL
OF GOLF BALL SIZE...STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAIN
ARE THE PRIMARY THREATS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

IAZ046>049-057>062-070>075-081>086-092>097-101200-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
514 PM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST
ACROSS CENTRAL AND SOUTHERN IOWA THIS EVENING AND OVERNIGHT. SOME STORMS
WILL PRODUCE HAIL OF GOLF BALL SIZE OR GREATER...STRONG DAMAGING WINDS
IN EXCESS OF 70 MPH...AND LOCALLY HEAVY RAIN. AN ISOLATED TORNADO IS
POSSIBLE...MAINLY SOUTH OF I-80.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING AND TONIGHT.

REV

In the hours before

Local storm report, Aug 9, 4:33 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     CUMBERLAND              41.27N 94.87W
08/09/2009                   CASS               IA   TRAINED SPOTTER

            TREE LIMBS UP TO 12 INCH DIAMETER ARE DOWN.

&&

JH
Local storm report, Aug 9, 5:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
530 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND GST     1 NNW WAUKEE            41.62N 93.87W
08/09/2009  E60 MPH          DALLAS             IA   NWS EMPLOYEE

&&

PODRAZIK
Local storm report, Aug 9, 5:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 E CLIVE               41.61N 93.75W
08/09/2009                   POLK               IA   PUBLIC

            PUBLIC REPORTS 12 INCH WIDE MAPLE TREE BLOWN
            OVER...SNAPPED OFF JUST ABOVE THE GROUND.

&&

LEE
Local storm report, Aug 9, 5:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     WEST DES MOINES         41.57N 93.75W
08/09/2009  E65 MPH          POLK               IA   PUBLIC

            60 TO 65 MPH WINDS REPORTED AT WESTERN HILLS DRIVE
            BETWEEN E.P. TRUE AND ASHWORTH RD...POLK CO SIDE OF WEST
            DES MOINES.

&&

JH
Local storm report, Aug 9, 5:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND GST     1 SSE URBANDALE         41.63N 93.74W
08/09/2009  E60 MPH          POLK               IA   AMATEUR RADIO

&&

PODRAZIK
Local storm report, Aug 9, 5:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND GST     3 W ANKENY AIRPORT      41.69N 93.62W
08/09/2009  E65 MPH          POLK               IA   TRAINED SPOTTER

            SPOTTER REPORTING PEA SIZED HAIL AND 60 TO 65 MPH WIND
            GUSTS.

&&

JH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:32 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac43 min
Aug 9, 8:10 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac50 min
Aug 9, 8:50 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster55 min
Aug 9, 9:30 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright60 min
Aug 9, 9:45 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story45 min
Aug 9, 10:07 AM CDTSevere Thunderstorm WarningDMXFranklin, Grundy, Hamilton, Hardin, Marshall, Story53 min
Aug 9, 10:38 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Marshall, Tama67 min
Aug 9, 11:05 AM CDTTornado WarningDMXBlack Hawk, Grundy40 min
Aug 9, 11:46 AM CDTSevere Thunderstorm WarningDMXBlack Hawk18 min
Aug 9, 3:35 PM CDTFlash Flood WatchDMXBlack Hawk, Bremer, Grundy, Hardin, Tama5 hr
Aug 9, 4:00 PM CDTSevere Thunderstorm WarningDMXCass45 min
Aug 9, 4:24 PM CDTSevere Thunderstorm WarningDMXAdair36 min
Aug 9, 5:06 PM CDTSevere Thunderstorm WarningDMXDallas39 min
Aug 9, 5:18 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union, Warren57 min
Aug 9, 5:26 PM CDTSevere Thunderstorm WarningDMXPolk49 min
Aug 9, 5:49 PM CDTSevere Thunderstorm WarningDMXMarion, Warren41 min
Aug 9, 5:52 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor38 min
Aug 9, 6:04 PM CDTAreal Flood AdvisoryDMXPolk, Warren2 hr
Aug 9, 6:15 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Warren45 min
Aug 9, 6:17 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union43 min
Aug 9, 6:25 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Poweshiek50 min
Aug 9, 6:28 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor47 min
Aug 9, 6:33 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama57 min
Aug 9, 6:54 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama51 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.